Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 3, 2020, 3:06 PM EDT for Monroe County, Noble County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2020, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 3, 2020, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:47 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 3, 1:47 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
147 PM EDT Wed Jun 3 2020
.SYNOPSIS...
Strong to severe thunderstorms are possible today with the approach
and passage of a cold front. Showers and thunderstorms will be
possible again on Thursday as the stalled front lingers to our south.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mesoscale Discussion... An untapped thermodynamic environment
still exists South of Butler County after this morning's line of
thunderstorms. Surface based CAPE has been quick to generate with
plenty of sunshine, values approaching 1000 to 1500 j/kg according to
SPC Mesoscale Analysis data. With temperature already approaching 80
degrees, and continued moist advection, further destabilization will
occur with CAPE values approaching 2000-3000 J/kg by mid afternoon.
Deep layer shear will increase courtesy of a strengthening mid- level
jet streak that will provide upper level divergence conducive for
large scale ascent.
Initiation is expected after 18Z along an abandoned outflow boundary
near Columbiana County and SE. Initially, storms will be discrete
and carry a threat for hail, but as storms continue to organize,
large scale ascent will aid in transitioning storm mode to a more
QLCS- like structure. Wind will then be the primary result, with
bowing segments and isolated mesovortex tornadoes possible.
Torrential downpours are likely with convection this afternoon as the
atmosphere contains quite a bit of moisture, and there will be
enough vertical velocity for it to become realized.
As far as flooding goes, Allegheny County and south could be at risk
for localized flooding if storms repeatedly train over an area. The
cold front is expected to slow, and stall near the southern PA
border, and this could contribute to the risk for training storms.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As discussed above, the front is expected to stall near the Mason-
Dixon line on Thursday, keeping scattered shower chances in the
forecast for Thursday morning. However, more vigorous convection is
expected to fire along the front once again Thursday afternoon and
evening as another warm and moist day is anticipated, increasing
confidence in another unstable environment.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Rain chances associated with the stationary front remain in the
forecast through Friday when a weak low crosses Ontario into Quebec,
dragging a cold front through the region. Showers may persist into
Saturday as this system exits and higher pressure builds across the
area.
Sfc high pressure should be the dominant feature for our weather
into early next week, ensuring minimal rain chances during that
period. Our next significant system will not come until mid-week as
the likely remnants of Cristobol interact with a deepening low
crossing out of the Canadian Prairies.
Temperatures will remain above average through the long term.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR conditions will prevail during much of the afternoon and evening
period. However, thunderstorms are still expected to develop this
afternoon ahead of a cold front, although the area of highest risk
through this evening has shifted south a bit, with the greatest
concentration of storms expected from PIT on south. Have tailored
TAFs to this thinking, using TEMPOs at ZZV/MGW where the greater risk
lies this afternoon, and maintaining VCTS to the north in more
scattered activity. FKL has the least probability of seeing any
further activity. Any storm will be capable of producing brief IFR
visibility, as well as wind gusts to 40 knots and possibly hail. WSW
wind gusts between 15 and 25 knots will prevail outside of
thunderstorms through sunset.
Most activity should taper off by midnight, although a few scattered
showers may linger near the Mason-Dixon Line overnight as the
boundary stalls. Lingering moisture and weak cold advection behind
the boundary may allow for MVFR ceilings during the late night
period, before VFR conditions return by midday with daytime mixing.
.Outlook...
Periodic restrictions in showers and thunderstorms are anticipated
through the end of the week.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&Hazardous weather outlook, Jun 3, 11:04 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1104 AM EDT Wed Jun 3 2020 OHZ039>041-048>050-PAZ007>009-013>016-020-022-023-WVZ001-041515- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Indiana-Hancock- 1104 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Scattered severe storms are expected this afternoon and evening. Damaging wind, large hail, an isolated tornado, torrential downpour and frequent lightning are all a possibility with these storms. Localized flooding could occur with any training storms. The Storm Prediction Center has the area under a Slight Risk of severe weather, meaning scattered severe storms are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather, but isolated strong to severe storms are possible. Gusty winds, large hail, heavy rainfall and lightning are possible. The Storm Prediction Center has the southern half of the area under a Marginal Risk for severe weather, meaning isolated severe storms are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-OHZ057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-021- 509>514-041515- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1104 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe storms are expected this afternoon and evening. Damaging wind, large hail, an isolated tornado, and torrential downpour and frequent lightning are all a possibility with these storms. A front is expected to stall, and storms may train as they move south this evening. This would put the southern half of the area at risk for some flooding, if numerous thunderstorms pass over a certain point. The Storm Prediction Center has the area under a Slight Risk of severe weather, meaning scattered severe storms are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather, but isolated strong to severe storms are possible. Gusty winds, large hail, heavy rainfall and lightning are possible. The Storm Prediction Center has the southern half of the area under a Marginal Risk for severe weather, meaning isolated severe storms are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 3, 9:14 AM EDT, 5 hours 52 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 914 AM EDT Wed Jun 3 2020 PAZ014-015-022-031345- Armstrong-Butler-Clarion- 914 AM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT NORTHEASTERN BUTLER...CENTRAL ARMSTRONG AND SOUTHERN CLARION COUNTIES... At 913 AM EDT, a strong thunderstorm was located 11 miles northeast of Shanor-Northvue, or 13 miles northeast of Butler, moving east at 60 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Rimersburg... New Bethlehem... Chicora... East Brady... Parker... Dayton... Bruin... Hawthorn... Eau Claire... Petrolia... Karns City... Fairview... Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. LAT...LON 4095 7988 4114 7980 4102 7921 4081 7926 TIME...MOT...LOC 1313Z 284DEG 50KT 4102 7976 CL
Local storm report, Jun 3, 11:56 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 AM EDT WED JUN 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 1 WSW CROWN 41.38N 79.28W
06/03/2020 CLARION PA 911 CALL CENTER
TREE DOWN ON ARNOLD AVENUE NEAR ROUTE 66. TIME
ESTIMATED FROM RADAR.
0912 AM TSTM WND DMG 2 ESE CANOE FURNACE 41.18N 79.49W
06/03/2020 CLARION PA 911 CALL CENTER
TREE DOWN ON TIPPECANOE ROAD NEAR HUCKLEBERRY RIDGE.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PBZ2001011
EVENT NUMBER PBZ2001012
CLSpecial weather statement, Jun 3, 2:41 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
241 PM EDT Wed Jun 3 2020
OHZ068-031915-
Noble-
241 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT CENTRAL NOBLE COUNTY...
At 241 PM EDT, a strong thunderstorm was located near Caldwell,
moving east at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Caldwell... Dudley...
Summerfield... Belle Valley...
Sarahsville... Dexter City...
Harriettsville... Wolf Run State Park...
This includes Interstate 77 in Ohio between mile markers 19 and 31.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3983 8167 3982 8132 3971 8132 3970 8128
3964 8128 3959 8131 3959 8136 3960 8136
3960 8139 3962 8140 3962 8141 3963 8142
3963 8143 3979 8169
TIME...MOT...LOC 1841Z 281DEG 23KT 3979 8160
BrownThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:13 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 32 min |
| Jun 3, 8:26 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 34 min |
| Jun 3, 8:54 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 40 min |
| Jun 3, 9:14 AM EDT | Special Weather Statement | PBZ | Armstrong | 31 min |
| Jun 3, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 49 min |
| Jun 3, 2:41 PM EDT | Special Weather Statement | PBZ | Noble | 34 min |
| Jun 3, 3:44 PM EDT | Special Weather Statement | PBZ | Monroe | 31 min |
| Jun 3, 4:13 PM EDT | Special Weather Statement | PBZ | Monroe | 32 min |
| Jun 3, 3:38 PM EDT | Special Weather Statement | PBZ | Wetzel | 37 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 27 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.